Jump to content

It ain't no misintepretation


compsports
 Share

Recommended Posts

I keep listening to Dr. Breggin's old programs he has done on the radio.

 

He constantly mentions that mental health professionals misinterpret toxic symptoms as the mental illness worsening. This may sound too blunt but in some cases (not all), I am convinced that this is not a misinterpretation and they know darned right well what is going on. They just feel that having a so called mental illness justifies having toxic symptoms from psych meds come heck or high water.

 

Tell me why I am wrong.

 

CS

Drug cocktail 1995 - 2010
Started taper of Adderall, Wellbutrin XL, Remeron, and Doxepin in 2006
Finished taper on June 10, 2010

Temazepam on a PRN basis approximately twice a month - 2014 to 2016

Beginning in 2017 - Consumption increased to about two times per week

April 2017 - Increased to taking it full time for insomnia

Link to comment
Share on other sites

That's a tough one, CS. I DO believe that alot of docs are aware of some degree of DC syndrome, but the info they get is so limited and watered down. Unless they get on one of these sites and read patient accounts and the parallels within the wide variations, I don't think they REALLY understand. Most info given to them in office about drugs has to be FDA-approved and we know that won't be accurate or inclusive. However, I think that my doc was very aware of the depressant effects I was likely experiencing after so many years on many drugs.

I was reading correspondence about the UK committee that first addressed overusage of benzos back in the 70s-80s. I don't recall where I got it but will try to post here, I was struck by the similarities to the SS/NRI story. Ironically, the benzo committee referred to the similarity to "the opiate problem" that had been identified years earlier.

 

So, I agree that there IS knowledge, although most docs only realize a tip of the iceberg. The longer it remains unaddressed, the longer it will take to understand and treat it. Even among the docs who do acknowledge it, there are few who know how to treat.

I predict it will fall to the Public Health sector and Epidemiologists to quantify the problem and then an interdisciplinary committee (headed by Alto, Giovana Fava, et al!) to lay out a plan. By then, there will be a new class of psychotropics that are considered 'safer' than the 'nasty serotonin drugs' while antidepressant detox clinics spring up.

 

It's a sad commentary of how our society doesn't learn from past mistakes and continues w/dangerous attempts to 'correct' the human mind and condition.

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

  • Administrator

I think many of them habitually discount anything the patients have to say about their physical or mental states. They think we're a bunch of whiners and exaggerators.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • 1 year later...

I think many of them habitually discount anything the patients have to say about their physical or mental states. They think we're a bunch of whiners and exaggerators.

 

When I spoke to my doctor about forums she made it clear to me that she would not look at them as she felt that they were biased and inacurate.

 

It became abundantly clear to me that she had no intention of being up front with me as to what she really thought about what she called "anicdotal" evidence, in regards to withdrawal or side effects and the lack of accurate info regarding so many psyc meds.

 

She was not appolgetic and full of excuses. Any time I pointed out the ovious to her, her answer was there is only "anicdotal" evidence. She knows that this is one big experiment on the masses and she is a participant. But not nesesarily a victom.

 

I simply stated to her it was the forums which gave me the answers I needed to help myself and not her.

 

This was disapointing to me as up to this point I had confidence in her that she would do right by me and she was useing good judgement in the medications she was prescrribing for me but apparently not.

 

As if keeping the secret about psyc meds from me would make me feel safe and not scared? This has shattered my confidence to the core.

Link to comment
Share on other sites

Funny how its "anecdotal" when the patient says it but a "case report" when its a doctor.

2003-2011: Paroxetine,Citalopram,Effexor; Aug/Sept 2011: Effexor to Mirtazapine; Oct 2011: C/T Mirtazapine back to Effexor; Nov/Dec 2011: Fast Tapered Effexor - w/d hell; Feb 2012: Reinstated Effexor 37.5mg; June 2012: Dropped to 35.6mg; Jan 2016: Propranolol 2.5mg per day for general anxiety; Feb 2016: Finasteride 0.25mg per week to slow hair loss; 18th May - 8th June 2019: Started Vyvanse 7.5mg and increased by 7.5mg weekly to 30mg (lowest “therapeutic” dose for adults).; 21st June 2019 - 12th July: Cross tapered from venlafaxine brand Rodomel to Efexor (1/4 > 1/2 > 3/4 weekly before ditching Rodomel); 13th July 2019: Cut Vyvanse dose to 15mg; 15th July 2019: Akathisia returned after years of being free; 16th July 2019: Went back up to Vyvanse 30mg

Supplements: Omega-3, Vitamin D, Zinc, Phosphatidylserine 

Link to comment
Share on other sites

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy